I have just stumbled onto this forum a last night and wow! Now, I may have an answer.
I am a 34 year old female who has had three pregnancies. The middle one caused extreme stretching and this one also was a c-section. After that birth, I noticed a bulging in my abdomen near my navel. I went to see my primary physician who sent me for an ultrasound and a CT scan to rule out a hernia/aortic aneurysm (you could feel a pulsating in the bulging area). All came back negative.
A few months later, I became pregnant again. After this birth, I noticed the bulging even more pronounced.
Here are a few symptoms: "tent" in abs upon lying back, salami-type protrusions near the navel area that come and go, bloated look while standing (can look many months pregnant at times), change in bowel habits (slow transit, change in size~smaller), heavy feeling in abs like something pushing forward.
I am physically fit and this area is so disheartening.
I again have sought help from my primary who referred me to a gastroenterologist. He did say I had diastasis recti but didn't seem concerned. I was certain I had a hernia although after reading more about DR, maybe this is what it is afterall. The gastroenterologist sent me for an abdominal x-ray (drinking barium) and I'll have a CT scan done next week.
My main question is: What is the basic difference between a hernia and diastasis recti? Both have your intestines that is pushing through the abdominal muscles. Please elaborate on this. :confused:
When I thought I had a hernia, I read up on the laparoscopic surgery to fix it and it sounded not that bad. But, a tummy tuck to pull the muscles back together? Yikes!
Is it beneficial to see a physical therapist to strengthen the core abdominal muscles? Or is there basically no hope without surgery to repair it? Are there other more conclusive tests to diagnose diastasis recti?
All feedback is appreciated!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?